Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 26, 2009, 4:28 AM CST for 10 counties in Texas. It took effect at Feb 26, 2009, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 4:28 AM CST (10:28 UTC)
- In effect from
- Feb 26, 2009, 12:00 PM CST
- Expired
- Feb 26, 2009, 3:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4332 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 261028 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 428 AM CST THU FEB 26 2009 TXZ011>020-262200- /O.UPG.KAMA.FW.A.0009.090226T1800Z-090227T0100Z/ /O.NEW.KAMA.FW.W.0009.090226T1800Z-090227T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 428 AM CST THU FEB 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF WELL ABOVE NORMAL AFTERNOON TEMPERATURES IN THE UPPER 70S TO LOWER 80S...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE SOUTHERN TEXAS PANHANDLE IN ADVANCE OF A COLD FRONT. CONDITIONS ARE EXPECTED TO IMPROVE EARLY THIS EVENING AS THE COLD FRONT MOVES ACROSS THE AREA. WINDS WILL DIMINISH WHILE SHIFTING TO THE NORTH AND NORTHEAST...AND RELATIVE HUMIDITIES WILL INCREASE...RISING ABOVE CRITICAL VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ COCKRELL
1 follow-up statement
000 WWUS84 KAMA 262130 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CST THU FEB 26 2009 TXZ011>020-262230- /O.CAN.KAMA.FW.W.0009.000000T0000Z-090227T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 330 PM CST THU FEB 26 2009 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN TEXAS PANHANDLE DUE TO LOW WIND SPEEDS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT EARLIER FOR THE SOUTHERN TEXAS PANHANDLE. DESPITE RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE SOUTHERN TEXAS PANHANDLE...WIND SPEEDS HAVE FALLEN TO WELL BELOW 20 MPH...AND ARE EXPECTED TO REMAIN BELOW 20 MPH FOR THE REST OF TODAY. THEREFORE... THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ANDRADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:30 AM CST, 58 minutes earlier.
Area forecast discussion, Feb 26, 3:30 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CST THU FEB 26 2009
.DISCUSSION...
DRY FCST CONTINUES WITH NO PROSPECTS FOR PCPN SEEN. DEEPENING SFC
LOW CURRENTLY OVER SERN COLO WILL CAUSE BREEZY CONDITIONS TDA
ACROSS SRN TX PNHDL...WHERE RED FLAG WRNG WILL BE IN EFFECT.
BACK DOOR COLD FRONT MOVES INTO NERN HALF OF FCST AREA BY EARLY THIS
EVE. NELY WINDS TNGT TREND TO ELY AND SELY ON FRI...BEFORE NEXT
COLD FRONT ARRIVES LATE FRI AFTN. BREEZY TO WINDY NLY WINDS FRI NGT
ACCOMPANY FROPA.
TEMPS IN LOWER 80S EXPECTED ACROSS SRN ZONES TDA AS DOWNSLOPE FLOW
PREVAILS. COOLER ON FRI...AND MORESO ON SAT AS NLY WINDS CONTINUE
INTO AFTN. TEMPS BOUNCE BACK TO VALUES ABOVE CLIMO ON SUN...FOLLOWED
BY VERY WARM DAY ON MON. IN SPITE OF COLD FRONTAL PASSAGE MON NGT...
WARM CONDITIONS CONTINUE TUE THRU WED DUE TO H5 RDG OVER S CENTRAL
U.S. WINDY CONDITIONS EXPECTED ON WED. 03
COCKRELL
&&
.FIRE WEATHER...
RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON AND EARLY EVENING
ACROSS THE SOUTHERN TEXAS PANHANDLE. DRY WEST WINDS AHEAD OF COLD
FRONT ARE EXPECTED TO REACH CRITICAL THRESHOLD TODAY. ELEVATED
FIRE WEATHER CONDITIONS EXPECTED ACROSS REMAINDER OF FORECAST AREA
TODAY WITH MINIMUM RELATIVE HUMIDITY VALUES FALLING INTO THE 11 TO 20
PERCENT RANGE. ELEVATED FIRE WEATHER CONDITIONS EXPECTED ON SUNDAY
AND MONDAY AS SOUTHWEST WINDS INCREASE. WINDY CONDITIONS EXPECTED
ON WEDNESDAY. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 77 33 62 25 48 / 0 0 0 0 0
BEAVER OK 70 28 49 25 45 / 0 0 0 0 0
BOISE CITY OK 68 29 59 26 48 / 0 0 5 5 0
BORGER TX 73 34 58 31 48 / 0 0 0 0 0
BOYS RANCH TX 79 34 64 29 49 / 0 0 0 0 0
CANYON TX 78 34 65 25 49 / 0 0 0 0 0
CLARENDON TX 80 35 59 31 49 / 0 0 0 0 0
DALHART TX 72 29 60 27 48 / 0 0 0 5 0
GUYMON OK 69 28 55 28 48 / 0 0 0 5 0
HEREFORD TX 79 35 67 27 49 / 0 0 0 0 0
LIPSCOMB TX 71 30 51 27 45 / 0 0 0 0 0
PAMPA TX 73 32 57 29 47 / 0 0 0 0 0
SHAMROCK TX 80 36 56 33 47 / 0 0 0 0 0
WELLINGTON TX 84 37 58 34 48 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DEAF SMITH...DONLEY...GRAY...OLDHAM...POTTER...RANDALL...
WHEELER.
OK...NONE.
&&
10/03Hazardous weather outlook, Feb 25, 1:00 PM CST, 15 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST WED FEB 25 2009 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...STRONG WESTERLY WINDS...AND LOW RELATIVE HUMIDITY VALUES WILL CREATE ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FROM 12 PM TO 7 PM ON THURSDAY FOR THE SOUTHERN TEXAS PANHANDLE. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON SUNDAY AND MONDAY ACROSS THE PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB/GARCIA
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.